Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 7, 1995, 6:41 AM EST for Flagler County, Florida. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jan 7, 1995, 6:41 AM EST (11:41 UTC)
- Expired
- Jan 7, 1995, 7:45 AM EST
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 685 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 071143 RRA SVRDAB FLC035-FLZ501-071245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 641 AM EST SAT JAN 7 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 745 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...MARINELAND TO FLAGLER BEACH NATIONAL WEATHER SERVICE RADAR SHOWED A LINE A SEVERE THUNDERSTORMS APPROACHING THE NORTHWEST AND WEST PARTS OF FLAGLER COUNTY. THIS LINE OF SEVERE THUNDERSTORMS WAS PUSHING RAPIDLY EAST AROUND 45 MPH TOWARD THE COASTAL SECTIONS AND WILL BE MOVING OUT OVER THE COASTAL WATERS WITHIN THE NEXT 30 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:28 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 7, 2:28 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 AM EST SAT JAN 7 1995 MUCH ADVERSTISED CF MAKG PROGRESS. CNVCTN CRNTLY ACTIVE OVR E GULF WEST OF TBW AND INTO APALACHEE BAY MVG ONSHORE FROM NEW PORT RICHEY TO GVN. HWVR...LATEST RADAR DATA FROM EGLIN AFB INDICATED BEST ORGANIZATION ALONG THIN LINE FROM S GA...TO TLH...TO AQQ...INTO GULF. LPATS LTG INDICATOR HAS SLOWED SOMEWHAT DURING PAST HOUR BUT EXPECT TO INCREASE AGAIN. ETA EVIDENCES OF LLJ PULL CORE NE AND OFFSHORE CAROLINAS LATER THIS MORNING. ALTHOUGH GRTR HELECITIES WILL STAY N...A MEASURE OF ORGANIZATION STILL XPCTD. ATMOS MGNL UNSTABL WITH -3 / -4 LI...SFC DEW PNTS IN UPR 60S/LW 70S. SFC MOIST FLUX CNVRGES C FL BY 12Z BULLS EYED AT +35. TBW SNDNG SGSTS RAPID STRM MVMNT OF ABOUT 40 KTS. ANY RATE... STRONG WND GUSTS PSBL AS HIGHER MOMENTUM AIR PULLED TO NR SFC VICINITY OF THUNDERSTORMS. CNVCTN AHEAD OF CF MOSTLY DURING MORNING FOR @1 & @2 IN SQUALLS. CF TO PASS C FL DURG THE DAY WITH MJR S/WV SWINGING PAST. (SFC GEOST WNDS ALSO RSPNDG WELL SW 35 TO 50 KTS.) COOLER AIR TO FILTER IN TONIGHT. @1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA @2...BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE MCO 074/049 067/048 56710 DAB 073/047 066/045 56710 MLB 075/051 068/050 56610 DWS
In the hours before
Special weather statement, Jan 7, 3:47 AM EST, 2 hours 54 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
Special weather statement, Jan 7, 3:48 AM EST, 2 hours 53 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. L THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
Special weather statement, Jan 7, 5:34 AM EST, 1 hour 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 AM EST SAT JAN 7 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 AM... ...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF MEXICO... AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL 615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE GULF OF MEXICO TO THE NORTHEAST AT 40 MPH. STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY 7AM. RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN EXCESS OF 5H8 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:35 AM EST, 1 hour 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 AM EST SAT JAN 7 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 AM... ...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF MEXICO... AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL 615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE GULF OF MEXICO TO THE NORTHEAST AT 40 MPH. STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY 7AM. RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN EXCESS OF 58 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:38 AM EST, 1 hour 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.
INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANtCE OF THE COLD FRONT.
SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...
DWSSpecial weather statement, Jan 7, 5:45 AM EST, 56 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.
INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANCE OF THE COLD FRONT.
SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:14 AM EST | Severe Thunderstorm Warning | MLB | Marion | 61 min |
| Jan 7, 6:10 AM EST | Severe Thunderstorm Warning | MLB | Lake | 65 min |
| Jan 7, 8:32 AM EST | Tornado Warning | MLB | Orange | 43 min |
| Jan 7, 11:07 AM EST | Severe Thunderstorm Warning | MLB | Okeechobee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.